MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer thermocool nav catheter and the smartablate pump kit-ww.The catheter had blocked channels (device used in patient).Temperature and impedance not acting as expected.It seemed like the catheter had blocked channels.Took some pictures from ablation.No patient consequence.Additional information was received on 17-dec-2025.The temperature value was displayed high.The system stopped the ablation when the cut off value exceeded.The smartablate generator was used with default thermocool settings.The impedance value displayed at both high and low.The system stopped accordingly.Confirmation received indicated that the ¿blocked channels¿ referred to an irrigation issue.The suspected device for the flow / irrigation issue was thought to be the pump malfunctioning.The ez steer thermocool nav catheter was used in the patient.No errors, just problems with temperature and impedance.New pump was used.The smartablate generator kit-ww and smartablate pump kit-ww were used.
 
Additional Manufacturer Narrative
The device evaluation details.It was reported that a patient underwent a cardiac ablation procedure with an ez steer thermocool nav catheter and the smartablate pump kit-ww.Temperature and impedance not acting as expected.It seemed like the catheter had blocked channels.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation 06-jan-2026.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high temperature, impedance and irregular irrigation reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The carto® 3 system instructions for use (ifu) contain the following information: do not use a navistar catheter with the thermistor temperature sensor for ablation.The rf generator does not display the temperature for these catheters.Use a navistar catheter with the thermocouple temperature sensor instead.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was received on 08-jan-2026 which indicated that the catheter was replaced as part of the troubleshooting.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER THERMOCOOL NAV
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23882887
Report Number2029046-2025-04285
Device Sequence Number15865759
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public(01)10846835003338(17)280904(10)31744178M
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBNI75TCDFH
Device Lot Number31744178M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW.; SMARTABLATE PUMP KIT-WW.
Patient SexUnknown